Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diagnosed bacterial vaginosis, took medication. Took bactrim for suspected bladder infection, having pain. Reason?

I had a pre op physical for a hysterectomy and they said I had bacterial vaginosis since there was clue cells in my urine and a trace amount of bacteria and they put me on metronidazole for 7 days and at the end of that they thought I had bladder infection went on bactrim for 3 days and the pain came back went to doctor they said I still had BV and put me on metronidazole gel pain got very bad after two treatments. now just sore and wondering what happened. cancelled surgery till i figure out what is causing this pain down there. help?
Asked On : Thu, 15 Nov 2012
Answers:  1 Views:  226
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
In the current scenario, it would be ideal to stop the medication and wait until the soreness eases. If the soreness has been caused by the medication, it would decrease; else, it could continue and in such an event, a swab should be taken to determine what is the causative organism and test drug sensitivity. Combined oral and local treatment with the specific drug often cures the condition and since the vaginoses tend to recur, it is ideal to take preventive treatment for a further 3-6 months. Hope this helps.
Answered: Mon, 27 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor